Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#330621] of Cynthia D. Rudin

Papers Published

  1. Angelino, E; Larus-Stone, N; Alabi, D; Seltzer, M; Rudin, C, Learning Certifiably Optimal Rule Lists, Proceedings of the 23rd Acm Sigkdd International Conference on Knowledge Discovery and Data Mining Kdd '17, vol. Part F129685 (2017), pp. 35-44, ACM Press, ISBN 9781450348874 [doi]
    (last updated on 2019/01/19)

    © 2017 Copyright held by the owner/author(s). We present the design and implementation of a custom discrete optimization technique for building rule lists over a categorical feature space. Our algorithm provides the optimal solution, with a certificate of optimality. By leveraging algorithmic bounds, efficient data structures, and computational reuse, we achieve several orders of magnitude speedup in time and a massive reduction of memory consumption. We demonstrate that our approach produces optimal rule lists on practical problems in seconds. This framework is a novel alternative to CART and other decision tree methods.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320